Alabama, 2005Damaging Wind in Alabama, May 19, 2005
May 19, 2005 · NWS HUN · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at May 19, 1:04 PM CST, 4 hours 41 minutes earlier.
Area forecast discussion, May 19, 1:04 PM CST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
204 PM CDT THU MAY 19 2005
.DISCUSSION...
WARM LATE SPRING DAY CONTINUES THIS AFTERNOON WITH TEMPS IN THE
MID/UPPER 80S AREAWIDE. DAYTIME HEATING HELPING TO BUBBLE UP
SCATTERED SHRAS/TSRAS...ESPECIALLY JUST WEST AND NORTH OF THE FA...
BUT VIS IMAGERY CONTINUES TO SHOW CLOUDS GAINING MORE VERTICAL
DEPTH ACROSS THE AREA AND WILL SEE MORE RADAR ECHOES SHORTLY.
SCATTERED SHRAS/TSRAS WILL CONTINUE INTO THE EARLY EVENING HOURS WITH
SOME DECREASE IN COVERAGE WITH LOSS OF HEATING. FOCUS THEN FOR THE
OVERNIGHT HOURS WILL BE UPPER LOW CURRENTLY OVER WI THAT WILL
CONTINUE TO MOVE SOUTHEAST AROUND NE U.S. UPPER LOW. AS THIS
FEATURE OPENS UP AND APPROACHES THE TN VALLEY TOWARDS MORNING ALONG
WITH ITS ASSOCIATED SFC TROF/FRONT EXPECT ENOUGH FORCING FOR MORE
SHRA/TSRA DEVELOPMENT. HIGHEST POTENTIAL WILL BE LATE TONIGHT INTO
THE MORNING HOURS ON FRIDAY.
TROF AXES WILL PUSH THROUGH THE AREA AROUND MIDDAY ON FRIDAY WITH
RAIN CHANCES GRADUALLY ENDING FROM NORTH TO SOUTH. WILL WORD FCST
WITH PRECIP BECOMING MORE SCATTERED THROUGH THE DAY.
IT APPEARS ANOTHER EXTENDED DRY PERIOD WILL BE ON THE WAY FOR THE
WEEKEND AND THROUGH NEXT WEEK WITH NORTHWEST UPPER FLOW DOMINATING.
A REINFORCING S/WV/SFC TROF WILL SWING THROUGH THE AREA SUNDAY NIGHT
BUT WITH LIMITED MOISTURE DO NOT EXPECT ANYTHING MORE THAN A BRIEF
PERIOD OF BROKEN CLOUDS. THERE IS STILL SOME QUESTION AS TO HOW FAR
WEST NE U.S. UPPER LOW RETROGRADES INTO THE OH VALLEY NEXT WEEK IF IT
DOES SO AT ALL. ONLY IMPACT ON LOCAL WEATHER IF IT DOES PUSH THAT FAR
WEST WILL BE PERHAPS A BIT MORE CLOUDS COVER BUT FOR NOW WILL GO WITH
A MOSTLY SUNNY FCST FOR MUCH OF NEXT WEEK. TEMPS SHOULD CONTINUE TO
AVERAGE RIGHT AROUND NORMAL.
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 65 81 60 82 / 50 60 10 0
SHOALS 65 82 60 82 / 50 60 10 0
CULLMAN 65 81 60 82 / 50 60 10 0
FAYETTEVILLE 64 80 60 81 / 50 60 10 0
FT PAYNE 64 78 60 81 / 50 60 10 0
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
09
Hazardous weather outlook, May 19, 11:30 AM CST, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1230 PM CDT THU MAY 19 2005
ALZ001>010-016-TNZ076-096-097-200230-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
1230 PM CDT THU MAY 19 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF
SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...(THROUGH TONIGHT)...
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE
TENNESSEE VALLEY DURING THE AFTERNOON AND EVENING HOURS. A FEW
STRONGER STORMS MAY CONTAIN BRIEF HEAVY DOWNPOURS...GUSTY WINDS AND
FREQUENT CLOUD TO GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH MONDAY)...
SHOWERS AND THUNDERSTORMS WILL REDEVELOP ON FRIDAY AS A STRONG UPPER
LEVEL DISTURBANCE MOVES THROUGH. STRONGER STORMS CONTAINING
GUSTY WINDS AND SMALL HAIL WILL AGAIN BE POSSIBLE DURING THE DAY.
AN ISOLATED SEVERE STORM OR TWO IS POSSIBLE...BUT WIDESPREAD
SEVERE WEATHER IS NOT ANTIPATED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
UNLIKELY...BUT ALL INTERESTED PARTIES SHOULD CONTINUE TO MONITOR
FUTURE UPDATES FOR FRIDAY.
10
In the hours before
Special weather statement, May 19, 3:13 PM CST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
413 PM CDT THU MAY 19 2005
ALZ001-192200-
LAUDERDALE-
413 PM CDT THU MAY 19 2005
...SIGNIFICANT WEATHER ALERT FOR LAUDERDALE COUNTY...
AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF WALNUT GROVE...OR 14 MILES
WEST OF UNDERWOOD-PETERSVILLE...MOVING NORTHEAST AT 20 MPH.
PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
THREET.
CLOVERDALE.
ZIP CITY.
GREEN HILL.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
RSB
Special weather statement, May 19, 5:06 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
606 PM CDT THU MAY 19 2005
ALZ016-192330-
CULLMAN-
606 PM CDT THU MAY 19 2005
...SIGNIFICANT WEATHER ALERT FOR CULLMAN COUNTY...
AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GOOD HOPE...OR 7 MILES SOUTHWEST OF
CULLMAN...MOVING EAST AT 20 MPH.
PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
BALDWIN.
GOOD HOPE.
CULLMAN.
PHELAN.
HANCEVILLE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
RSB
Special weather statement, May 19, 5:30 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
630 PM CDT THU MAY 19 2005
ALZ016-200000-
CULLMAN-
630 PM CDT THU MAY 19 2005
...SIGNIFICANT WEATHER ALERT FOR CULLMAN COUNTY...
AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CULLMAN...MOVING EAST AT 20 MPH.
PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
SOUTH VINEMONT.
FAIRVIEW.
BAILEYTON.
WALTER.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
RSB
Thunderstorm Wind, Cullman
- When
- May 19, 5:45 PM CST to 5:47 PM CST
- Where
- Cullman County, Fairview
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.250, -86.683
A few trees and power lines were blown down by thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kentucky, May 19, 2005$265,000 · F1 · 7 events
- Flash Flooding and Hail in Kentucky, May 19 to 20, 2005$120,000 · 1.75 in hail · 41 events
- Lightning Strikes in Indiana, May 19, 2005$300,000 · 4 events
- Hail and Damaging Winds in Tennessee, May 19 to 20, 20052 injured · $55,000 · 1 in hail · 23 events
- Hail and Lightning Strike in Illinois, May 19, 2005$200,000 · 0.88 in hail · 2 events
- Lightning Strike in Florida, May 19, 2005$100,000 · 1 event
- Tornado and Damaging Wind in Ohio, May 19, 2005$25,000 · F1 · 2 events
- Flash Flooding and Flood in Indiana, May 19, 20051.75 in hail · 38 events
- Hail in Washington, May 19, 2005$50,000 · 0.4 in hail · 1 event
- Flood and Hail in Illinois, May 19, 20052.75 in hail · 24 events
- Flooding and Damaging Winds in Kentucky, May 19, 2005$20,000 · 50 kt wind · 6 events
- Damaging Wind in Tennessee, May 19, 2005$25,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449073.